| Catalog Number |
MN1820 |
| Medical Device Problem Codes |
Break (1069); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/20/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that during a prostate biopsy procedure, the fourth needle allegedly being taken out while the device stopped working.It was further reported that when the needle was removed, the pink part was allegedly damaged.Furthermore, the stylet allegedly detached from the needle.The procedure was completed using another device.There was no reported patient injury.
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: one magnum biopsy needle was received for evaluation.During visual evaluation, the needle appeared to be clean and the device was received with the sample notch exposed.In addition, the cannula hub was broken with the detached pieces not returned.Also the stylet needle was noted to be detached from the cannula needle.Due to the condition of the device, functional testing was not performed.Therefore, the investigation is confirmed for both reported issues as the cannula hub was noted to broken and also the stylet was detached from the cannula.A definitive root cause for the alleged break and detachment of device or device component issues could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: g3, h6 (device, method).H11: h6 (result, conclusion).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description